MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the 4fc12 sheath with lot 0010066558 was returned and analyzed.Visual inspection of the sheath showed the shaft was intact with no apparent issues.Performance testing with the leak tester revealed the pressure decay was in an acceptable range.The shaft and valve were leak tight with no apparent issues.Several flushes and aspirations were performed without issues while the balloon catheter was inserted.There was no blockage along the shaft and the shaft and side port were leak tight.In conclusion, the reported air ingress issue was not confirmed through testing.The sheath passed the returned product inspection as per specification.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, air bubbles were noted after the balloon catheter was inserted in the sheath.The balloon catheter was re-inserted into the sheath without resolving the issue.The sheath was then replaced which resolved the issue.The case was completed with cryo.No patient complications have been reported as a result of this event.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key10786164
Report Number3002648230-2020-00572
Device Sequence Number3630195
Product Code DRA
UDI-Device Identifier00763000217136
UDI-Public00763000217136
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2022
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number0010066558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR